Colorado, 2003Heavy Snow in Colorado, February 5 to 6, 2003
February 5 to 6, 2003 · NWS BOU · 2 events in 2 counties and zones
Heavy snow fell across portions of the Front Range Foothills. 5 inches at Gold Hill and 10 inches at Intercanyon and 4 miles east-northeast of Conifer.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow fell across portions of the Front Range Foothills. Snowfall totals included: 17 inches at Genesee, 16 inches at Lookout Mountain, 11 inches at Chief Hosa, 7 miles southwest of Boulder and 3 miles southeast of Indian Hills, 10.5 inches at Gold Hill and 10 inches at Intercanyon and 4 miles east-northeast of Conifer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 5, 2:28 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 5, 2:28 PM MST, 3 hours 32 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MST WED FEB 5 2003
SHORT TERM DISCUSSION: BROAD UPPER LEVEL TROF AXIS STRETCHING FM MN
ACRS NRN WY AND INTO SRN ID WILL SAG S...EVENTUALLY MVG INTO NRN CO
BY THURSDAY AFTN. MORE COLD AIR ASSOCIATED WITH A SFC HIGH OVER MT
WILL MAKES ITS WAY INTO NERN CO IN THE 06-09Z TIME FRAME. UPSLOPE
NOT THE STRONGEST BUT IT DOES DEEPEN TO NEAR 600 MB. IN ADDITION
...SOME WEAK QG ASCENT MAY ALSO ENHANCE THE UPSLOPE ALG SRN AND SWRN
SECTIONS OF THE CWA. LATEST MESOETA INDICATED UP TO 8 INCHES PSBL
ALG THE SRN FRONT RANGE FOOTHILLS. PUB ALREADY HAS AN ADVSY FOR OUR
ADJACENT ZONES...SO WL GO AHEAD AND HOIST AN SNOW ADVSY AKA WINTER
WEATHER ADVSY FOR ZONES 36 AND 41. TROF REMAINS OVER CO THURSDAY
BUT UPSLOPE WL WEAKEN SIGNIFICANTLY WITH MAYBE JUST SOME FLURRIES BU
THU AFTN. MUCH COLDER THU AS WELL AS H7 TEMPERATURES DROP TO AROUND
-21C BY 18Z. COOPER
LONG TERM DISCUSSION: WK MID LVL SHEAR AXIS WL MOVE ACRS NRN CO THU
NGT AND THEN BE SOUTH OF AREA BY FRI. UPSLOPE FLOW WL BE VERY WK BY
THU EVENING BUT COULD STILL SEE SOME LIGHT SNOW IN AND NR THE
FOOTHILLS THU EVENING AS MID LVL SHEAR AXIS MOVES ACRS. ANY
ADDITIONAL SNOW AMOUNTS SHOULD BE VERY LIGHT. LOW TEMPS BY FRI MRNG
COULD BE BLO ZERO IN MANY PLACES IF CLD COVER BREAKS UP THU NGT AND
ALLOWS FOR STG RADIATIONAL COOLING.
ON FRI FLOW ALOFT WL BECOME MORE NLY WITH CONSIDERABLE DRYING
OCCURING THUS WL NOT MENTION ANY PCPN. TEMPS ON FRI SHOULD BEGIN
SLOWLY MODERATE WITH READINGS WARMING INTO MID 20S TO LOWER 30S BY
AFTN OVR NERN CO. OVR THE WEEKEND FLOW ALOFT WL BE NWLY WHICH
SHOULD ALLOW FOR MODERATING TEMPS AND A LOW CHANCE PCPN.
CROSS-SECTIONS DO SHOW SOME INCR IN MID AND HI LVL MSTR ON SAT BUT
LOWER LVL S ARE FCST TO REMAIN DRY SO WONT MENTION ANY PCPN IN THE
MTNS. LOW LVL MTR DOES IMPROVE SAT NGT INTO SUN WHICH COULD ALLOW
FOR SOME LIGHT SHSN ACTIVITY IN THE MTNS. TEMPS SHOULD WRM INTO THE
35 TO 45 RANGE ON SAT WITH MAINLY 40S OVR NERN CO FOR SUN.
LITTLE CHG IN OVERALL PTRN EXPECTED FOR MON AND TUE AS FLOW ALOFT WL
REMAIN NWLY. SHOULD CONT TO SEE MODERATING TEMPS AS MID LVL TEMPS
CONT TO RISE WITH READINGS BACK INTO THE 50S ACRS NERN CO BY MON.
FOR NOW WL NOT MENTION ANY PCPN ALTHOUGH COULD SEE A FEW -SHSN IN
THE MTNS IF ENOUGH MSTR IS PRESENT. KLEYLA
.DEN...WINTER WEATHER ADVSY TNGT AND THU MORNING FOR THE SRN
FOOTHILLS AND MONUMENT RIDGE...ZNES 36 AND 41.Hazardous weather outlook, Feb 5, 10:16 AM MST, 7 hours 44 minutes before
COZ030>051-061300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1016 AM MST WED FEB 05 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SNOW SHOWERS ARE EXPECTED IN THE MOUNTAINS DURING THE DAY.
SNOW WILL DEVELOP ACROSS THE AREA TONIGHT WITH MOST OF THE SNOW
AFTER MIDNIGHT. ACCUMULATIONS DURING THE NIGHT ARE EXPECTED TO BE 3
INCHES OR LESS...BUT LOCALLY HEAVY SNOW MAY BE OCCURRING DURING THE
EARLY MORNING HOURS. THIS WILL BE MOST LIKELY IN THE DENVER AREA...
DOUGLAS COUNTY...AND THE FOOTHILLS WEST AND SOUTHWEST OF DENVER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT WINTER STORM WILL CONTINUE ACROSS THE FORECAST AREA
THURSDAY INTO THURSDAY EVENING. ADDITIONAL SNOW ACCUMULATIONS WILL
RANGE FROM 1 TO 3 MORE INCHES IN THE FOOTHILLS THROUGH EARLY
THURSDAY EVENING...AND UP TO 2 MORE INCHES FOR THE HIGHER MOUNTAINS
AND URBAN CORRIDOR PLAINS. THE NORTHEAST PLAINS COULD SEE ONE MORE
INCH OF SNOW BY SUNSET THURSDAY. AFTER MIDNIGHT THURSDAY NIGHT...
THE SKIES WILL BECOME MOSTLY CLEAR AND THE COLDEST TEMPERATURES OF
THE WINTER CAN BE EXPECTED OVER THE FORECAST AREA...ESPECIALLY THE
PLAINS. THE PLAINS WILL SEE LOWS FROM 3 BELOW TO 12 BELOW
ZERO...WITH LOWS IN THE MOUNTAINS FROM 10 BELOW ZERO TO 25 BELOW
ZERO. FROM FRIDAY ONWARD THROUGH TUESDAY OF NEXT WEEK...
PRECIPITATION IS NOT EXPECTED FOR THE FORECAST AREA. WINDY
CONDITIONS ARE POSSIBLE LATER SATURDAY THROUGH SUNDAY FOR THE
MOUNTAINS AND FOOTHILLS. A WARM-UP OF TEMPERATURES TO SLIGHTLY
ABOVE SEASONAL NORMALS CAN BE EXPECTED ON SUNDAY...MONDAY...AND
TUESDAY OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
COOPER/RPK
Heavy Snow, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- February 5, 6:00 PM MST to February 6, 3:00 PM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Heavy Snow, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- February 5, 6:00 PM MST to February 6, 3:00 PM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in North Dakota, February 5, 20031 death · 1 event
- Heavy Snow in New York, February 5, 2003$100,000 · 1 event
- Heavy Snow in New York, February 5 to 6, 2003$36,000 · 5 events
- Heavy Snow in Colorado, February 5 to 6, 200314 events
- Winter Storm in Kansas, February 5 to 6, 200311 events
- High Surf in Hawaii, February 5 to 8, 20036 events
- Winter Weather in Maine, February 5, 20034 events
- Winter Storm in Montana, February 5, 20034 events
- Heavy Snow in Montana, February 5 to 6, 20031 event
- Heavy Snow in Montana, February 5, 20031 event
- Heavy Snow in Montana, February 5, 20031 event
- Heavy Snow in Wyoming, February 5, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344227, 5344228.